Rockstonicko

Chromatic Aberration Punishing Eyes

Recommended Posts

I really, really want to keep playing this game. It's evident that it's a quality product that the developers put a LOT of time, love, and effort into it. But the amount and intensity of chromatic aberration starts giving me eye strain and a headache only after a few minutes of playing, to the point my last session of 20 minutes or so actually had me feeling nauseous. Is there any way to disable this effect through .ini's or .cfgs? Because I've toggled all of the graphics settings and I'm unable to remove the effect within the game's UI.

I'm not trying to be a jerk about it. I understand the concept, developers want to add a sense of realism and immersion, and in certain circumstances CA can do that. But if I could state my opinion on why this is not a good effect to have in games in general, and particularly in this specific game, feel free to criticize my plea....

People pay $1000+ for high end graphics cards with a nice monitor to get the absolute best out of the visuals of their games, right? Well, chromatic aberration isn't a desired effect in film, it's an artifact of a cheaply made lens, or the result of a poorly configured lens/camera combination. Putting so much money into visual fidelity, only to play games like we're looking through a poorly performing camera just doesn't make sense to me.

 

It doesn't really match the lore of the game either. We're clearly dealing with advanced technology. Huge ships, powerful weapons, communication technology that allows instantaneous direct communication across great distances..... etc. Right? But somehow, in all these advancements, none have been made in the field of optics, which could allow for aberration free images across vast distances? Why? I mean, sure, you could write the lore to say "surveillance was made illegal under the visage of espionage, so the only available cameras are poorly manufactured by outlaws," but it seems like it would make more sense just to throw a toggle in the video options. Maybe?

I attached an image in case you're not sure what I'm talking about, I hope that it conveys the issue, and that there's something I can do to remove the effect, because I want to keep playing this without feeling nauseated!

Chromatic.jpg

Share this post


Link to post
Share on other sites

27cnar.jpg

 

I moved it to suggestions because it isnt a bug, its more of a suggestion to improve the existing feature.

Share this post


Link to post
Share on other sites

  • Recently Browsing   0 members

    No registered users viewing this page.